Alert archive / New York / Gale Warnings in 2016
Gale Warning 20, NWS New York, NY
NWS New York, NY issued this gale warning at Apr 7, 2016, 3:54 AM EDT. It took effect at Apr 7, 2016, 4:00 AM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2016, 3:54 AM EDT (07:54 UTC)
- In effect from
- Apr 7, 2016, 4:00 AM EDT
- Expired
- Apr 7, 2016, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
901 WHUS71 KOKX 070754 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 354 AM EDT THU APR 7 2016 ...SOUTHERLY GALES ON ALL WATERS TODAY... ANZ350-353-355-071600- /O.UPG.KOKX.SC.Y.0046.000000T0000Z-160407T1000Z/ /O.UPG.KOKX.GL.A.0016.160407T1000Z-160408T0600Z/ /O.NEW.KOKX.GL.W.0020.160407T0800Z-160408T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 354 AM EDT THU APR 7 2016 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-071600- /O.UPG.KOKX.SC.Y.0046.000000T0000Z-160407T2200Z/ /O.NEW.KOKX.GL.W.0020.160407T0800Z-160408T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 354 AM EDT THU APR 7 2016 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JMC
4 follow-up statements
526 WHUS71 KOKX 071338 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 938 AM EDT THU APR 7 2016 ...SOUTHERLY GALES ON ALL WATERS TODAY... ANZ330-335-338-340-345-350-353-355-072200- /O.CON.KOKX.GL.W.0020.000000T0000Z-160408T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 938 AM EDT THU APR 7 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 40 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
993 WHUS71 KOKX 071916 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 316 PM EDT THU APR 7 2016 ...SOUTHERLY GALES ON ALL WATERS THROUGH THIS EVENING... ANZ330-335-338-340-345-350-353-355-080000- /O.CON.KOKX.GL.W.0020.000000T0000Z-160408T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 316 PM EDT THU APR 7 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 40 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MPS
618 WHUS71 KOKX 072139 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 539 PM EDT THU APR 7 2016 ...SOUTHERLY GALES ON EASTERN WATERS INTO THIS EVENING... ...ROUGH CONDITIONS ON THE OCEAN WATERS THROUGH FRIDAY EVENING... ANZ355-080600- /O.CAN.KOKX.GL.W.0020.000000T0000Z-160408T0000Z/ /O.NEW.KOKX.SC.Y.0047.160407T2139Z-160409T0500Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 539 PM EDT THU APR 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT THIS EVENING...BECOMING WEST ON FRIDAY. * SEAS...7 TO 11 FT TONIGHT...SUBSIDING TO TO 4 TO 8 FT ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-072245- /O.CAN.KOKX.GL.W.0020.000000T0000Z-160408T0000Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 539 PM EDT THU APR 7 2016 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE GALE WARNING. WINDS HAVE FALLEN BELOW GALE...AND ARE EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS THROUGH FRIDAY MORNING...SO THE WARNING HAS BEEN CANCELLED. $$ ANZ330-340-345-350-353-080000- /O.CON.KOKX.GL.W.0020.000000T0000Z-160408T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 539 PM EDT THU APR 7 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 40 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
450 WHUS71 KOKX 080000 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 800 PM EDT THU APR 7 2016 ...ROUGH CONDITIONS ON THE WATERS THROUGH FRIDAY... ANZ350-353-081000- /O.CAN.KOKX.GL.W.0020.000000T0000Z-160408T0000Z/ /O.EXB.KOKX.SC.Y.0047.000000T0000Z-160409T1200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 800 PM EDT THU APR 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT LATE TONIGHT...BECOMING WEST ON FRIDAY. * SEAS...10 TO 14 FT TONIGHT...SUBSIDING TO 6 TO 10 FT ON FRIDAY...THEN 4 TO 6 FT FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-340-345-081000- /O.CAN.KOKX.GL.W.0020.000000T0000Z-160408T0000Z/ /O.EXB.KOKX.SC.Y.0047.160408T0600Z-160409T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 800 PM EDT THU APR 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT LATE TONIGHT...BECOMING WEST ON FRIDAY. WINDS MAY FALL BELOW 25 KT FRIDAY MORNING...BEFORE PICKING UP AGAIN FRIDAY AFTERNOON. * SEAS...3 TO 5 FEET ON CENTRAL AND EASTERN LONG ISLAND SOUND LATE TONIGHT AND ONCE AGAIN FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-081000- /O.EXB.KOKX.SC.Y.0047.160408T0600Z-160409T0000Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 800 PM EDT THU APR 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT LATE TONIGHT...BECOMING WEST ON FRIDAY. WINDS MAY FALL BELOW 25 KT FRIDAY MORNING...BEFORE PICKING UP AGAIN FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-081000- /O.EXT.KOKX.SC.Y.0047.000000T0000Z-160409T0600Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 800 PM EDT THU APR 7 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SATURDAY... * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT LATE TONIGHT...BECOMING WEST ON FRIDAY. * SEAS...7 TO 11 FT TONIGHT...SUBSIDING TO 4 TO 8 FT ON FRIDAY...THEN 3 TO 5 FT FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Apr 7, 2:34 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 7, 2:34 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
234 AM EDT THU APR 7 2016
.SYNOPSIS...
HIGH PRESSURE CONTINUES TO DRIFT INTO THE NORTH ATLANTIC TONIGHT AS
A LOW PRESSURE SYSTEM APPROACHES. A COLD FRONT ASSOCIATED WITH THE
LOW WILL PASS THROUGH THE REGION LATE THURSDAY INTO THURSDAY
NIGHT. WEAK HIGH PRESSURE RETURNS ON FRIDAY FOLLOWED BY LOW
PRESSURE PASSING NEARBY ON SATURDAY. HIGH PRESSURE BUILDS BACK IN
SUNDAY TO CLOSE OUT THE WEEKEND...WITH A FRONTAL SYSTEM FORECAST
TO IMPACT THE AREA EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
ADJUSTED POPS DOWNWARD OVERNIGHT...BASED ON LATEST RADAR. MADE
MINOR ADJUSTMENTS TO TEMPERATURES AND DEW POINTS BASED ON LATEST
OBSERVATIONS AND TRENDS.
A DEEPENING SURFACE LOW MOVES THROUGH THE GREAT LAKES AND INTO
SOUTHERN CANADA. HAVE GONE WITH A SLIGHTLY SLOWER TIMING FROM
PREVIOUS FORECAST FOR THE ONSET OF SHOWERS AS FORCING DOES NOT
INCREASE UNTIL AFTER 10Z. TEMPERATURES SHOULD RISE ACROSS THE
REGION OVERNIGHT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
UPPER TROUGH BECOMES NEGATIVE AND BEGINS TO WEAKEN LATE THURSDAY
INTO THURSDAY NIGHT. IN ADDITION SYSTEM IS NOT CLOSING OFF SO WILL
NOT BE AS SLOW AS PREVIOUS FORECASTS HAVE INDICATED. LOW LEVEL JET
AND THERMAL RIDGE MOVING ACROSS THE AREA WILL ENHANCE LIFT AND
INSTABILITY DURING THURSDAY AND WILL HAVE PERIOD OF MODERATE
RAINFALL ALONG WITH A CHANCE OF THUNDER. WITH THE SYSTEM A LITTLE
MORE PROGRESSIVE...AND ISENTROPIC LIFT WEAKENING THURSDAY NIGHT
WILL TAPER OFF POPS A LITTLE FASTER...AND PRECIPITATION COULD END
AFTER 06Z. NOT SURE HOW MUCH PRECIPITATION DOES LINGER AS
SHORTWAVES MOVES EAST...BUT WILL KEEP LOW CHANCE AND SLIGHT CHANCE
POPS AFTER 06Z.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
WEAK HIGH PRESSURE RETURNS ON FRIDAY WITH INSTABILITY CU AND PERHAPS
SOME SHOWERS WITH A FEW VORTICITY MAXIMA AND COLDER AIR ALOFT. WILL
NEED TO KEEP AN EYE ON SATURDAY AS LOW PRESSURE PASSES NEAR THE
REGION. AS THE LOW MOVES EAST OF THE AREA...SOME MODELS DEVELOP THE
LOW INTO A DEEPER COASTAL LOW. IF THIS OCCURS...THE AREA COULD SEE
MORE IN THE WAY OF PRECIPITATION. THIS MAY RESULT IN WINTRY WEATHER
DUE TO THE COLD AIRMASS ACROSS THE REGION. STILL TOO EARLY TO GET
INTO SPECIFICS AS THE TRACK OF THE STORM REMAINS HIGHLY UNCERTAIN.
PRECIPITATION ENDS SAT NIGHT...ALTHOUGH GUSTY WINDS WILL BE LIKELY
SUN AS STRONG HIGH PRESSURE BUILDING IN BEHIND THE STRENGTHENING
DEPARTING LOW. WARM AIR ADVECTION THEN COMMENCES SUN NIGHT AND MON
AS A FRONTAL SYSTEM APPROACHES FROM THE WEST. PRECIPITATION RETURNS
ON MONDAY. DEPENDING ON HOW EARLY THE PRECIPITATION STARTS...THERE
IS A CHANCE SOME MAY START AS SNOW NORTH AND WEST OF NYC. BUT WITH
WARM AIR ADVECTION...PRECIPITATION QUICKLY CHANGES TO RAIN
EVERYWHERE. THE UNSETTLED WEATHER CONTINUES AS A COLD FRONT MOVES
ACROSS THE REGION TUESDAY INTO WEDNESDAY.
TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE WEEKEND.
TEMPERATURES RETURN TO MORE SEASONABLE LEVELS ON MONDAY...THEN
ABOVE NORMAL FOR TUESDAY AND WEDNESDAY.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
A SERIES OF FRONTAL BOUNDARIES CROSS THE TRI-STATE INTO TONIGHT.
VFR TO GET STARTED...THEN MVFR DEVELOPS EARLY THIS
MORNING...AROUND 9Z. IFR IS PROBABLE IN HEAVIER SHOWERS...MAINLY
THIS AFTERNOON. SHOULD IMPROVE TO MVFR AGAIN LATE THIS
AFTERNOON/EARLY THIS EVENING...THEN TO VFR LATER THIS EVENING.
THE WIND FORECAST IS TRICKY AS IT IS UNCERTAIN HOW GUSTY IT WILL
BE FROM AROUND MIDDAY INTO THE LATE AFTERNOON/EARLY EVENING
HOURS. WHAT IS MORE CERTAIN IS LOW LEVEL WIND SHEAR AT ALL
TERMINALS BUT KSWF INTO THIS AFTERNOON.
FOR NOW EXPECT S-SSE WINDS TO INCREASE IN SPEED THIS
MORNING...AND BECOME GUSTY AROUND MIDDAY. FOR NOW LOOKING FOR
20-25KT GUSTS AROUND MIDDAY...THEN SE WINDS 15-25G25-35KT GUSTS IN
MID AFTERNOON. ISOLATED PEAK GUSTS COULD BE 5-10 KT HIGHER THAN
WHAT IS IN THE TAFS. WINDS DECREASE STARTING LATE THIS AFTERNOON
AS THEY SHIFT TO THE SSW THEN SW...WITH GUSTS ABATING DURING THE
EVENING.
.OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
.LATE THURSDAY NIGHT...MOST LIKELY VFR...WITH LOW CHANCE OF MVFR.
WSW-WNW G15-20KT POSSIBLE.
.FRIDAY...LOW CHANCE OF MVFR IN ISOLATED SHOWERS. WSW WINDS
G15-20KT POSSIBLE.
.FRIDAY NIGHT...VFR. WNW-NE WINDS G15-20KT POSSIBLE.
.SATURDAY...MVFR OR LOWER POSSIBLE IN RAIN AND/OR SNOW. E WINDS
G20-25KT POSSIBLE.
.SATURDAY NIGHT...MVFR OR LOWER POSSIBLE IN RAIN/SNOW MAINLY IN
THE EVENING...THEN VFR. NE-NW WINDS G25-35KT POSSIBLE.
.SUNDAY...VFR. NW WINDS G15-20KT POSSIBLE.
.SUNDAY NIGHT-MONDAY...MVFR OR LOWER POSSIBLE IN RAIN AND/OR SNOW
SHOWERS. SW WINDS G15-25KT POSSIBLE MONDAY.
&&
.MARINE...
SOUTHERLY WINDS CONTINUE TO INCREASE OVERNIGHT AS LOW PRESSURE
APPROACHES FROM THE WEST AND HIGH PRESSURE MOVES INTO THE MID
ATLANTIC. SEAS ON THE OCEAN WATERS ARE EXPECTED TO BUILD TO SMALL
CRAFT LEVELS THIS EVENING...AND WIND GUSTS ON ALL THE FORECAST
WATERS WILL INCREASE TO SMALL CRAFT THIS EVENING AS WELL. SMALL
CRAFT CONDITIONS CONTINUE ON ALL THE WATERS THROUGH THURSDAY AS
THE LOW PASSES THROUGH THE REGION AND A COLD FRONT MOVES THROUGH.
THE SMALL CRAFT ADVISORY REMAINS IN EFFECT.
THERE MAY BE A BRIEF PERIOD OF GALE FORCE WIND GUSTS ON THE OCEAN
WATERS DURING THURSDAY...HOWEVER...THE WATERS WILL BE INVERTED AND
MIXING WILL BE LIMITED. SO DESPITE A STRONG LOW LEVEL JET OF AROUND
50 KNOTS...MUCH OF THAT DOES NOT MIX DOWN AND MAY BE MORE WITH ANY
HEAVIER SHOWERS OR CONVECTION THAT DEVELOPS. SO WITH THE CONTINUED
UNCERTAINTY IN GALE CONDITIONS THURSDAY INTO THURSDAY
NIGHT...WILL CONTINUE WITH THE GALE WATCH.
SCA LIKELY NEEDED ON THE OCEAN WATERS INTO SAT...MAINLY FOR SEAS.
GUSTS SHOULD DIMINISH FRI NIGHT. DEPENDING ON THE TRACK AND
STRENGTH OF A DEVELOPING COASTAL STORM ON SAT...SCA CONDITIONS
MAY REDEVELOP LATER IN THE DAY OR AT NIGHT AND CONTINUE THROUGH THE
DAYTIME SUN. SUB-SCA CONDITIONS ARE THEN EXPECTED SUNDAY NIGHT INTO
MONDAY...HOWEVER SCA CONDITIONS MAY RETURN LATE MONDAY.
&&
.HYDROLOGY...
A WIDESPREAD 1 TO 1.25 INCHES OF RAIN IS EXPECTED FROM LATE TONIGHT
THROUGH THURSDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
LOCALLY HEAVY RAINFALL DURING THURSDAY COULD RESULT IN PONDING OF
WATER ON ROADWAYS AND POSSIBLY MINOR URBAN/POOR DRAINAGE FLOODING.
&&
.TIDES/COASTAL FLOODING...
THE COMBINATION OF HIGH ASTRONOMICAL TIDES DUE TO A NEW MOON
THURSDAY MORNING AND A STRONG SOUTHERLY FLOW MAY RESULT IN AREAS OF
MINOR COASTAL FLOODING...ESPECIALLY ALONG THE SOUTH SHORE BACK BAYS
OF LONG ISLAND AND POSSIBLY WESTERN LONG ISLAND SOUND...DURING THE
THURSDAY AFTERNOON AND EVENING HIGH TIDE CYCLES. CONFIDENCE IN ANY
WIDESPREAD MINOR COASTAL FLOODING IS LOW AT THIS TIME.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ330-
335-338-340-345.
GALE WATCH FROM 6 AM EDT THIS MORNING THROUGH LATE TONIGHT FOR
ANZ350-353-355.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
ANZ350-353-355.
&&
SYNOPSIS...MET/BC
NEAR TERM...FIG/MET
SHORT TERM...MET
LONG TERM...BC
AVIATION...MALOIT
MARINE...MET/BC
HYDROLOGY...MET/BC
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 6, 9:18 AM EDT, 18 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 918 AM EDT WED APR 6 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-071000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 918 AM EDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-071000- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 918 AM EDT WED APR 6 2016 ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-071000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 918 AM EDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG ISLAND BAYS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:54 AM EDT | Wind Advisory | OKX | Kings, Nassau, Queens, Suffolk | 16 hr |
| Apr 7, 2:33 PM EDT | Special Weather Statement | OKX | Orange | 42 min |
| Apr 7, 3:22 PM EDT | Coastal Flood Statement | OKX | Kings, Nassau, Queens, Westchester | 7 hr |
| Apr 7, 5:39 PM EDT | Small Craft Advisory | OKX | 60 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.